Dissident AIDS Database

Co-factorsAZT/PIsAIDS symptomsWasting syndrome
HIV positive patients first presenting with an AIDS defining illness: characteristics and survival
 Poznansky MC, Coker R, Skinner C, Hill A, Bailey S, Whitaker L, Renton A, Weber J.
  The blunt result that AZT prophylaxis caused "wasting syndrome ... almost exclusively" in AZT-treated AIDS patients, was interpreted like this: "The study of patients who progress from primary HIV infection to AIDS without receiving medical intervention gives insights into the effects of medical intervention on presentation and survival after developing an AIDS defining illness". But the nature of these "insights" was not revealed by the authors.
  British Medical Journal 1995; 311: 156-1581995
Patient accuses Kaiser.
 Anonymous.
  In 1992, two HIV-free, male homosexuals, erroneously treated with AZT because of a false positive HIV-antibody test, developed fatal AIDS including... muscle atrophy. Their case was described in the Oakland Tribune and in the New York Native because of a malpractice suit against Kaiser Hospital and the manufacturer of AZT, but was not followed up by the media, suggestive of a settlement (299).
  Oakland Tribune 1992; December 1.1992
Mitochondrial Myopathy caused by long-term Zidovudine therapy.
 Dalakas MC, Illa I, Pezeshkpour GH, Laukaitis JP, Cohen B, Griffin JL.
  "We conclude that long-term therapy with Zidovudine can cause a toxic mitochondrial myopathy, which... is indistinguishable from the myopathy associated with primary HIV infectionů"
  New England Journal of Medicine, 1990, April 19, 322(16):1098-1105.1990
Necrotizing Myopathy and Zidovudine.
 GORARD DA & GUILODD RJ.
  AZT can cause muscle atrophy
  Lancet 1988; i:1050.1988
Zidovudine-Associated Myopathy.
 HELBERT M, FLETCHER T, PEDDLE B, et al.
  AZT can cause muscle atrophy
  Lancet 1988; ii:689-690.1988